Mar 10, 2005
Dear Dr. Conway, I started HAART in January 2001, taking Kaletra, Epivir, and Zerit. Over the course of two years, I noticed the fat leaving my legs, rear, and arms and seeming to collect in my lower abdomen area. I joined a study last year in March and switched to just Kaletra and Viramune. It has been a year and there is no change in my body, visually or through CT scans. I was wondering if you could suggest a course of meds that might reverse some of the changes. Thank you! B
| Response from Dr. Conway
Based on our current state of knowledge, getting off the stavudine was an excellent idea. It may be that the Kaletra is playing a role in maintaining the changes in fat distribution you have seen, and you may want to think of alternatives to it.
As far as specific treatments go, the only one that seems to be of benefit is recombinant growth hormone (Serostim), but this is extememely expensive, only accessible to those with third party coverage, or lucky enough to be in a clinical trial. Other approaches (such as testosterone or rosiglitazone) have no benefit and should not even be tried.
A simple thing such as combined weight training and cardio exercise may also help...If nothing else, you'll get an endorphin rush from exercise and be fit...
I wish you luck and success with this difficult problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.